Alert archive / Alabama / Tornado Warnings in 2020
Tornado Warning 31, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Jun 27, 2020, 6:55 PM CDT for Cullman County, Alabama. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2020, 6:55 PM CDT (23:55 UTC)
- Expired
- Jun 27, 2020, 7:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
County Cullman County, AL
The radar
The Birmingham radar (KBMX), 102 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.9 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 1091 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
375
WFUS54 KHUN 272355
TORHUN
ALC043-280030-
/O.NEW.KHUN.TO.W.0031.200627T2355Z-200628T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Huntsville AL
655 PM CDT Sat Jun 27 2020
The National Weather Service in Huntsville Alabama has issued a
* Tornado Warning for...
Central Cullman County in north central Alabama...
* Until 730 PM CDT.
* At 654 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Good Hope, or near Cullman, moving east at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Cullman, Hanceville, Good Hope, Dodge City and Phelan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3411 8697 3417 8691 3410 8672 3395 8685
TIME...MOT...LOC 2354Z 290DEG 20KT 3411 8691
TORNADO...RADAR INDICATED
HAIL...<.75
$$
303 follow-up statements
298
WWUS54 KHUN 280006
SVSHUN
Severe Weather Statement
National Weather Service Huntsville AL
706 PM CDT Sat Jun 27 2020
ALC043-280030-
/O.CON.KHUN.TO.W.0031.000000T0000Z-200628T0030Z/
Cullman AL-
706 PM CDT Sat Jun 27 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR CENTRAL
CULLMAN COUNTY...
At 706 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Dodge City, or 7 miles southwest of Cullman, moving
southeast at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Hanceville, Good Hope and Dodge City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3408 8695 3411 8689 3407 8674 3395 8685
TIME...MOT...LOC 0006Z 309DEG 14KT 3407 8690
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
30256
WWUS54 KHUN 280018
SVSHUN
Severe Weather Statement
National Weather Service Huntsville AL
718 PM CDT Sat Jun 27 2020
ALC043-280030-
/O.CON.KHUN.TO.W.0031.000000T0000Z-200628T0030Z/
Cullman AL-
718 PM CDT Sat Jun 27 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR CENTRAL
CULLMAN COUNTY...
At 718 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Dodge City, or 7 miles south of Cullman, moving east
at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Hanceville, Good Hope and Dodge City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3408 8694 3411 8689 3407 8674 3397 8684
TIME...MOT...LOC 0018Z 287DEG 15KT 3406 8686
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
30584
WWUS54 KHUN 280029
SVSHUN
Severe Weather Statement
National Weather Service Huntsville AL
729 PM CDT Sat Jun 27 2020
ALC043-280038-
/O.EXP.KHUN.TO.W.0031.000000T0000Z-200628T0030Z/
Cullman AL-
729 PM CDT Sat Jun 27 2020
...THE TORNADO WARNING FOR CENTRAL CULLMAN COUNTY WILL EXPIRE AT 730
PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
Remember, a Tornado Warning still remains in effect for southern
Cullman County until 8 PM CDT.
LAT...LON 3408 8694 3411 8689 3407 8674 3397 8684
TIME...MOT...LOC 0028Z 290DEG 20KT 3404 8680
$$
30What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Jun 27, 3:44 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jun 27, 3:44 PM CDT, 3 hours 11 minutes before
Area Forecast Discussion National Weather Service Huntsville AL Issued by National Weather Service Jackson MS 344 PM CDT Sat Jun 27 2020 .SHORT TERM...(Tonight through Monday) Issued at 330 PM CDT Sat Jun 27 2020 Weak zonal mid level flow will continue to afford weak embedded shortwaves across the area through Sunday. As such, mostly diurnal convection can be expected, winding down during the evening, but increasing once again by afternoon Sunday. While severe storms are not anticipated, some of the stronger storms that manage to develop may produce gusty winds. Somewhat less cloud cover Sunday will lend toward higher maximum temperatures with values mostly around 90. /GG/ .LONG TERM...(Monday night through Friday) Issued at 330 PM CDT Sat Jun 27 2020 Expect an active summertime pattern as upper ridge builds over the southern Plains & mid-level ridge axis builds into the mid-upper Plains. This will bring extended periods of perturbed zonal flow & gradual synoptic amplification to northwest-northerly flow by mid- late week. Several subtle disturbances will move through the region, with one such around Tuesday & another increasing in amplification Wednesday through the latter half of the week. Models are progging this cold core low & cold front diving down out of the Mid- Mississippi Valley by late week, with the 12Z Euro slightly more amplified & pronounced. However, with low synoptic consensus, confidence in how pronounced the amplification & general placement is lower. Regardless, afternoon thunderstorms with some potentially marginally severe to possibly isolated severe storms with gusty winds and small hail cannot be ruled out through mid-late week. In addition, locally heavy downpours are not out of question. Left the HWO clear for now but something to watch. /DC/ && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1224 PM CDT Sat Jun 27 2020 Thanks to some intermittent low ceilings and reduced visibility in and around convection, a mix of VFR/MVFR flight categories will continue at KHSV & KMSL throughout the afternoon and into early this evening. Categories are expectd to return to VFR status tonight, but will again see them reduce to MVFR/IFR status as low stratus is expected to develop across the area toward day break Sunday. Winds today will generally be sustained from the southwest between 5-10 knots, but could be gusty around storms this afternoon. Winds will gradually subside to between 3-8 knots tonight. /19/ && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...GG SHORT TERM...GG LONG TERM...DC AVIATION...19 For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Jun 27, 3:49 PM CDT, 3 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL Issued by National Weather Service Jackson MS 349 PM CDT Sat Jun 27 2020 ALZ001>010-016-TNZ076-096-097-281200- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN- 349 PM CDT Sat Jun 27 2020 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Tonight... Scattered thunderstorms are possible across the outlook area mainly this evening. A few of these storms may be strong to marginally severe in nature and will be capable of brief damaging wind gusts. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered thunderstorms are again possible on Sunday, before storms gradually increase in coverage for the upcoming work week. A few of the stronger storms will be capable of gusty winds. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management personnel is not anticipated at this time.
In the hours before
Special weather statement, Jun 27, 1:02 PM CDT, 5 hours 53 minutes before
Special Weather Statement
National Weather Service Huntsville AL
Issued by National Weather Service Jackson MS
102 PM CDT Sat Jun 27 2020
ALZ008-010-271845-
Marshall AL-DeKalb AL-
102 PM CDT Sat Jun 27 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MARSHALL AND
SOUTHERN DEKALB COUNTIES UNTIL 145 PM CDT...
At 102 PM CDT, Meteorologists were tracking a strong thunderstorm
over Boaz, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Crossville around 135 PM CDT.
Other locations impacted by this storm include McVille, High Point,
Horton, Lakeview, Guest, Hopewell, Dog Town, Collbran, Little River
Canyon NP and Skirum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3448 8557 3444 8558 3440 8563 3437 8563
3436 8566 3426 8578 3426 8581 3424 8581
3424 8584 3420 8585 3420 8611 3419 8611
3418 8619 3410 8631 3430 8631 3453 8551
TIME...MOT...LOC 1802Z 263DEG 18KT 3424 8616
19Special weather statement, Jun 27, 1:13 PM CDT, 5 hours 42 minutes before
Special Weather Statement
National Weather Service Huntsville AL
Issued by National Weather Service Jackson MS
113 PM CDT Sat Jun 27 2020
ALZ016-271900-
Cullman AL-
113 PM CDT Sat Jun 27 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CULLMAN COUNTY UNTIL
200 PM CDT...
At 113 PM CDT, Meteorologists were tracking a strong thunderstorm
near Arkadelphia, or 10 miles north of Sumiton, moving east at 25
mph.
Winds in excess of 40 mph will be possible with this storm.
This storm will remain over mainly rural areas of southern Cullman
County, including the following locations... Wilburn, Bremen,
Arkadelphia, Black Bottom, Colony, Garden City and Smith Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
If on or near Smith Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3387 8701 3389 8701 3390 8710 3392 8708
3399 8715 3399 8711 3403 8711 3413 8660
3412 8660 3408 8669 3409 8669 3408 8670
3405 8668 3406 8670 3403 8670 3397 8677
3394 8688 3391 8692 3387 8692 3386 8696
TIME...MOT...LOC 1813Z 255DEG 24KT 3391 8700
19Special weather statement, Jun 27, 4:42 PM CDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Huntsville AL
442 PM CDT Sat Jun 27 2020
ALZ003-272215-
Franklin AL-
442 PM CDT Sat Jun 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FRANKLIN COUNTY
UNTIL 515 PM CDT...
At 442 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hackleburg, or 12 miles southwest of Russellville, moving east at 25
mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Phil Campbell, Hodges, Isbell, Duketon, Spruce Pine, Rockwood and
Little Bear Creek Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong gusty winds will be capable of knocking down small tree limbs
along with other small unsecured items. Seek safe shelter until this
storm has passed.
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3442 8796 3449 8761 3431 8759 3430 8762
3431 8794
TIME...MOT...LOC 2142Z 258DEG 22KT 3435 8785
70/DDSpecial weather statement, Jun 27, 6:14 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Huntsville AL
614 PM CDT Sat Jun 27 2020
ALZ016-280000-
Cullman AL-
614 PM CDT Sat Jun 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CULLMAN COUNTY UNTIL
700 PM CDT...
At 614 PM CDT, Doppler radar was tracking a strong thunderstorm over
Helicon, or near Arley, moving east at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Cullman, Hanceville, Good Hope, Dodge City, Baldwin, Vinemont, West
Point, Phelan, Logan and Crane Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike several miles away from a thunderstorm. Seek a
safe shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3426 8711 3431 8687 3431 8683 3407 8678
3405 8711
TIME...MOT...LOC 2314Z 258DEG 16KT 3416 8717
30The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 12:53 PM CDT | Special Weather Statement | HUN | Lauderdale | 52 min |
| Jun 27, 1:02 PM CDT | Special Weather Statement | HUN | DeKalb | 43 min |
| Jun 27, 1:13 PM CDT | Special Weather Statement | HUN | Cullman | 47 min |
| Jun 27, 4:42 PM CDT | Special Weather Statement | HUN | Franklin | 33 min |
| Jun 27, 6:14 PM CDT | Special Weather Statement | HUN | Cullman | 46 min |
| Jun 27, 6:31 PM CDT | Tornado Warning | HUN | Cullman, Marshall | 29 min |
| Jun 27, 6:48 PM CDT | Tornado Warning | HUN | Cullman | 13 min |
Nearby
Tornado Warnings in Alabama, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.